Stability and immunization analysis of a malware spread model over scale-free networks

Aresh Dadlani, Muthukrishnan Senthil Kumar, Kiseon Kim, Khosrow Sohraby

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

The spreading dynamics and control of infectious agents primarily depend on the connectivity properties of underlying networks. Here, we investigate the stability of a susceptible-infected-susceptible epidemic model incorporated with multiple infection stages and propagation vectors to mimic malware behavior over scale-free communication networks. In particular, we derive the basic reproductive ratio (R{0}) and provide results for stability analysis at infection-free and infection-chronic equilibrium points. Based on R{0}, the effectiveness of four prevailing immunization strategies as countermeasures is studied and compared. The outperformance of proportional and targeted immunization is justified via numerical results.

Original languageEnglish
Article number6915859
Pages (from-to)1907-1910
Number of pages4
JournalIEEE Communications Letters
Volume18
Issue number11
DOIs
Publication statusPublished - Nov 1 2014
Externally publishedYes

Keywords

  • basic reproductive ratio
  • epidemiology
  • immunization
  • Malware modeling
  • scale-free network
  • stability analysis

ASJC Scopus subject areas

  • Modelling and Simulation
  • Computer Science Applications
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Stability and immunization analysis of a malware spread model over scale-free networks'. Together they form a unique fingerprint.

Cite this